TITLE

Mixed methods for viscoelastodynamics and topology optimization

AUTHOR(S)
Maurelli, Giacomo; Maini, Nadia; Venini, Paolo
PUB. DATE
July 2014
SOURCE
Frattura e Integrita Strutturale;2014, Vol. 8, p351
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A truly-mixed approach for the analysis of viscoelastic structures and continua is presented. An additive decomposition of the stress state into a viscoelastic part and a purely elastic one is introduced along with an Hellinger-Reissner variational principle wherein the stress represents the main variable of the formulation whereas the kinematic descriptor (that in the case at hand is the velocity field) acts as Lagrange multiplier. The resulting problem is a Differential Algebraic Equation (DAE) because of the need to introduce static Lagrange multipliers to comply with the Cauchy boundary condition on the stress. The associated eigenvalue problem is known in the literature as constrained eigenvalue problem and poses several difficulties for its solution that are addressed in the paper. The second part of the paper proposes a topology optimization approach for the rationale design of viscoelastic structures and continua. Details concerning density interpolation, compliance problems and eigenvalue-based objectives are given. Worked numerical examples are presented concerning both the dynamic analysis of viscoelastic structures and their topology optimization.
ACCESSION #
97105867

 

Related Articles

  • Workspace boundaries of serial manipulators using manifold stratification. Abdel-Malek, Karim; Jingzhou Yang // International Journal of Advanced Manufacturing Technology;May2006, Vol. 28 Issue 11/12, p1211 

    Workspace boundaries of serial manipulator arms have traditionally been presented as numerical curves traced on a boundary or as analytical formulations for a specific class of manipulators. This paper presents a broadly applicable formulation to identify and visualize the workspace, based on...

  • The Green's operator of a generalized matrix differential-algebraic boundary value problem. Chuiko, S. // Siberian Mathematical Journal;Jul2015, Vol. 56 Issue 4, p752 

    We set forth solvability conditions and construction of the generalized Green's operator for a Noetherian matrix linear differential-algebraic boundary value problem. Sufficient conditions of reducibility of a generalized matrix differential-algebraic operator to a conventional...

  • Construction of the underground contour of a hydraulic structure with constant flow velocity sections. Bereslavskii, E. // Fluid Dynamics;Sep2008, Vol. 43 Issue 5, p763 

    The underground contour of an embedded rectangular dam, whose corners are rounded in accordance with curves of constant flow velocity and whose water-permeable base is underlain by a confining layer with a curvilinear roof characterized by a constant flow velocity, is constructed. The...

  • Dynamics of Topological Multipoles: I. High-Order Nonparaxial Singular Beams. Volyar, A. V.; Fadeeva, T. A. // Optics & Spectroscopy;Feb2002, Vol. 92 Issue 2, p243 

    Approximate boundary conditions for matching the high-order nonparaxial and paraxial singular beams propagating through free space or through a homogeneous isotropic medium are formulated. It is found that the nonparaxial and paraxial beams have almost the same structure both in the vicinity of...

  • POSITIVE SOLUTIONS FOR A NONLINEAR PERIODIC BOUNDARY-VALUE PROBLEM WITH A PARAMETER. JINGLIANG QIU // Electronic Journal of Differential Equations;2012, Vol. 2012, Special section p1 

    Using topological degree theory with a partially ordered structure of space, sufficient conditions for the existence and multiplicity of positive solutions for a second-order nonlinear periodic boundary-value problem are established. Inspired by ideas in Guo and Lakshmikantham [6], we study the...

  • SOLVABILITY FOR SOME BOUNDARY VALUE PROBLEMS WITH Ï•-LAPLACIAN OPERATORS AND GENERAL NONLINEAR BOUNDARY CONDITIONS. Goli, Charles Etienne; Adje, Assohoun // Far East Journal of Mathematical Sciences;Oct2015, Vol. 98 Issue 4, p445 

    We study the nonlinear second order differential equation (ϕ(u'))' = f (t, u, u') with f an L1-Carathéodory function, submitted to nonlinear boundary conditions g1(u(0), u'(0)) = 0, g2(u(T ), u'(T )) = 0, where T > 0. We prove the existence of solutions applying topological methods....

  • The existence, uniqueness and asymptotic estimates of solutions for third-order full nonlinear singularly perturbed vector boundary value problems. Lin, Xiaojie; Liu, Jiang; Wang, Can // Boundary Value Problems;1/21/2020, Vol. 2020 Issue 1, p1 

    In this paper, we discuss third-order full nonlinear singularly perturbed vector boundary value problems. We first present the existence of solutions for the nonlinear vector boundary value problems without perturbation by using the upper and lower solutions method and topological degree theory....

  • Scattered and hereditarily irresolvable spaces in modal logic. Bezhanishvili, Guram; Morandi, Patrick J. // Archive for Mathematical Logic;Apr2010, Vol. 49 Issue 3, p343 

    When we interpret modal ? as the limit point operator of a topological space, the G�del-L�b modal system GL defines the class Scat of scattered spaces. We give a partition of Scat into a-slices S a, where a ranges over all ordinals. This provides topological completeness and...

  • On certain problems of the structure of ultrafilters related to extensions of abstract control problems. Chentsov, A. // Automation & Remote Control;Dec2013, Vol. 74 Issue 12, p2020 

    We study the procedures for constructing ultrafilters in measurable spaces that are in a general sense based on Cartesian products. Our constructions intend to use ultrafilters as generalized elements in extension constructions for abstract reachability problems with asymptotic constraints....

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics